It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


hello everyone, here is my story -

I started graduate school a few years ago and moved to a new region of the States. I was very excited and since I had a great college experience I never thought moving to a new place for school would ever be a problem. I soon learned that the people in my program were very self-centered and motivated and only cared about themselves and doing well. The chance of meeting people outside school was and still is very rare. I rapidly slipped into depression and began drinking, gambling.

I went to get help a year later and was put on zoloft but I kept drinking and skipped doses, etc. After a few months, I was convinved that I had ADD or some learning disability so I went to get tested from a psychologist. Was off zoloft at this time. After many many sessions, the guy tells me he thinks 3 things are playing into my problems. Depression/Anxiety, Alcohol use, and ADD. Before this I was convinced I had dyslexia or something because it seemed like I read very very slow especiallyy with stuff that I thought was very boring. I then began therapy and started Effexor (this was March 2004). I have been on effexor since and I dont know if it has helped any. I have seen an improvement in my depression but I think therapy may have helped with that, but who knows. I have been smarter about things and more responsible but still depressed.

I recently started strattera but really didnt notice anything I dont think. The doc increased my dose to 80 a few days ago and we are meeting next week to see if we should rule out strattera as helping me.

One thing I have noticed greatly is I have been very just down and without emotions (on and off since last March). I've cut a lot of the drama out of my life so life has been bearable but school starts again and I dont have much room for error especially since I have already had numerous favors from the administration.

Does anyone have any advice for my depression meds, ADD meds, etc? Should I get off all meds all together? The experience hasn't been the magic pill that I thought it could be. I hate having my mind ********** with like this. I know weaning off effexor will be very hard but I need to decide first what to do about strattera and then the effexor. The psychiatrsit is thinking of switching to welbutran. Please just let me know if anyone has similar experiences they want to share or any advice. THANKS
If you've been experiencing feeling more down since you started the Effexor in March, I'd have to say the Effexor obviously isn't working for you. I'm not sure how long you've been on Strattera, but it can take a long time to reach maximum benefit; it took 2+ months for my son.

Wellbutrin is an antidepressant that has been shown to be effective in treating ADD - in *some* people. It might be worth a try in your case if you still want to go the medication route.

I'm sure that you are now aware that alcohol itself is a depressant (even though it doesn't seem that way when we're intoxicated). So, if you aren't already, you might want to limit your alcohol intake.

Good luck to you. Let us know what you (& your doc) decide!
I've been on strattera 80mg now for about 5 months. still to this day i don't really notice any bad side effects. but i have noticed a HUGE improvement in my grades and attitude. I was getting B's an C's about 8 months ago and every quarter i have gone up, recently i have just gotten 3 A's. anyways, whether you are taking strattera for concentration problems or depression it works in both areas. my friends have told me that i seem much happier and i don't find to get depressed at all any more. its nice to wake up every day ready to get the day started.





All times are GMT -7. The time now is 11:28 PM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!